MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/075
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E4 is unknown.No information has been provided to date.H10: device evaluation: one sample was returned for investigation.The sample was received in used condition without the original package.Returned sample was tested to detect any condition that could cause a leak.A leakage was detected in the cuff, which confirmed the complaint.The root cause was that the cuff was damaged during the use of the product since no leaks were reported in the pre-use check and according to the instructions for use the cuff could be damaged due to cuff nicks from teeth or instrumentation during intubation.No corrective action was required as there was no information indicating if the product leaked in the pre-checked that suggest to the instruction for use.A dhr (device history review) was performed subsequent to the manufacturing of the device and prior to its release.No problems or issues were identified during this dhr review.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that a tube was in use on a patient and a leakage of the cuff was found.The tube was changed.No patient injury reported.
 
Additional Manufacturer Narrative
Serious injury.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16733877
Report Number3012307300-2023-04079
Device Sequence Number6862263
Product Code BTR
UDI-Device Identifier15019315059537
UDI-Public15019315059537
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Model Number100/189/075
Device Catalogue Number100/189/075
Device Lot Number4121719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown